Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 28, 2017, 9:53 AM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2017, 9:53 AM MST (16:53 UTC)
- Expired
- Feb 28, 2017, 12:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 178 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070 WGUS55 KFGZ 281653 FFWFGZ AZC025-281945- /O.NEW.KFGZ.FF.W.0001.170228T1653Z-170228T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Flagstaff AZ 953 AM MST TUE FEB 28 2017 The National Weather Service in Flagstaff has issued a * Flash Flood Warning for... Yavapai County in west central Arizona... * Until 1245 PM MST * At 950 AM MST, local law enforcement officials reported flash flooding in streams and washes along Highway 97 south of Bagdad to Highway 93. * Flash flooding will remain over mainly rural areas OF Yavapai County. Flood waters are moving down Bridal and Skunk Creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Do not cross flooded roads! && LAT...LON 3453 11304 3440 11320 3445 11328 3459 11314 $$ MAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 3:51 AM MST, 6 hours 2 minutes earlier.
Area forecast discussion, Feb 28, 3:51 AM MST, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 351 AM MST Tue Feb 28 2017 .SYNOPSIS... An wet unsettled pattern will continue through Tuesday, with breezy and cool conditions combined with widespread rain and snow showers. Dry weather and a warming trend is then forecast Wednesday through the first part of next week. && .DISCUSSION... Moist cool conditions continue to flow into Northern Arizona today as a weather system moves across the state. Snowfall amounts have been increased to better account for the current radar and satellite trends along with the latest model solutions. Have kept all winter weather highlights the same since the areas of highest impact are already being covered by a winter storm warning. In General expect snowfall to continue across the area through the morning hours for much of North Central Arizona with some shower activity possible behind a clearing line that is currently moving across the California/Nevada Arizona borders clearing conditions will impact Eastern Arizona by this afternoon and evening. Snowfall levels have been lowered slightly to better reflect some surface observations and reports from the general public. Most snow continues to fall around the 5500 foot elevation mark, with rain dominating below that elevation. Rainfall gauge networks across the lower elevations are reporting amounts roughly ranging from 0.5 to 2 inches of rainfall so far from this system. However stream gauges have shown a mixed response to rainfall with some gauges rising less than expected. Will continue to closely monitor this situation as the day continues. As the storm exits the area tuesday afternoon and evening some showers will develop but additional precipitation is expected to be light. Quiet weather conditions will dominate the rest of the forecast period as a ridge of high pressure builds in behind the system temperatures will remain cool on Wednesday, but climb back above seasonal averages Thursday and through the weekend. Quiet weather will continue into early next week as zonal westerly flow remains over the area. && .AVIATION...For the 06Z package...A storm system will produce widespread MVFR conditions with areas of IFR/LIFR conditions, especially across the higher terrain. Expect widespread, and occasionally heavy, rain and snow into early Tuesday, with conditions improving from west to east after 18Z Tuesday. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...Winter Weather Advisory until 5 PM MST this afternoon FOR AZZ011- 039. Winter Storm Warning until 11 AM MST this morning FOR AZZ015. Winter Weather Advisory until 11 AM MST this morning FOR AZZ004- 006-007. Winter Storm Warning until 5 PM MST this afternoon FOR AZZ016- 017. && PUBLIC...Suk AVIATION...DL For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Feb 28, 7:01 AM MST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 701 AM MST Tue Feb 28 2017 AZZ004>018-037>040-010700- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 701 AM MST Tue Feb 28 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .Day One...Today and Tonight A winter storm will bring mountain snow and lower elevation rain through Tuesday, with winter driving conditions above 6000 feet. A Winter Storm Warning is in effect through Tuesday for areas along the Mogollon Rim including Flagstaff, Forest Lakes, and Alpine. A Winter Weather Advisory is in effect through Tuesday for the North and South Rims of the Grand Canyon, Valle, Black Mesa, and Chuskas including Jacob Lake, Shonto, Tsaile, and Sawmill. A wind advisory has been issued for the Little Colorado River Valley in Navajo and Apache county until 11 am. Both Yavapai and Gila counties will likely see mainly liquid precipitation through Tuesday, with approximately 1 to 2 inches of rainfall forecast. Creek and streams in Yavapai and Gila counties will likely be running high through Tuesday. A small stream flood advisory has been issued for Yavapai and gila counties. expect stream rises to continue through the morning hours with some low water crossings to become impassable. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warming and Drying conditions are expected through the remainder of the week. No significant weather is anticipated. See WEATHER.GOV/FLAGSTAFF for more details. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the NWS Flagstaff Office at 1-888-745-1637.
In the hours before
Local storm report, Feb 28, 8:30 AM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
830 AM MST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HEAVY SNOW 1 E FOREST LAKES 34.34N 110.79W
02/28/2017 M17.0 INCH COCONINO AZ PUBLIC
CURRENTLY SNOWING. THE DURATION OF THE HEAVY
SNOW EVENT WAS 18 HOURS.
&&
DLBLocal storm report, Feb 28, 8:39 AM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
839 AM MST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HEAVY SNOW 1 NE MUNDS PARK 34.95N 111.63W
02/28/2017 M17.0 INCH COCONINO AZ TRAINED SPOTTER
.
&&
DGVLocal storm report, Feb 28, 8:41 AM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
841 AM MST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW MOUNTAINAIRE 35.09N 111.66W
02/28/2017 M17.0 INCH COCONINO AZ PUBLIC
15 TO 18 INCHES IN MOUNTAINAIRE AREA.
&&
NWS FLAGSTAFF AZ
IRIS SYSTEMLocal storm report, Feb 28, 8:58 AM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
858 AM MST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 1 E DOWNTOWN FLAGSTAFF 35.20N 111.63W
02/28/2017 M15.0 INCH COCONINO AZ COCORAHS
0804 AM SNOW FLAGSTAFF MALL 35.22N 111.60W
02/28/2017 M12.3 INCH COCONINO AZ COCORAHS
0700 AM SNOW MUNDS PARK 34.95N 111.63W
02/28/2017 M18.0 INCH COCONINO AZ COCORAHS
0700 AM SNOW 2 NNW FLAGSTAFF AIRPORT 35.16N 111.68W
02/28/2017 M15.2 INCH COCONINO AZ COCORAHS
0600 AM SNOW FORT VALLEY 35.26N 111.74W
02/28/2017 M14.8 INCH COCONINO AZ COCORAHS
0700 AM SNOW 1 WSW DONEY PARK 35.26N 111.53W
02/28/2017 M9.0 INCH COCONINO AZ COCORAHS
0700 AM SNOW 2 W DONEY PARK 35.27N 111.54W
02/28/2017 M6.8 INCH COCONINO AZ COCORAHS
0700 AM SNOW 3 E PRESCOTT COURTHOUSE 34.54N 112.42W
02/28/2017 M1.7 INCH YAVAPAI AZ COCORAHS
0740 AM SNOW DESERT VIEW 36.04N 111.83W
02/28/2017 M7.5 INCH COCONINO AZ CO-OP OBSERVER
CO-OP OBSERVER STATION GRAND CANYON EAST ENTRANCE
&&
NWS FLAGSTAFF AZ
IRIS SYSTEMLocal storm report, Feb 28, 9:34 AM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
934 AM MST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HEAVY SNOW 3 NNW PARKS 35.30N 111.97W
02/28/2017 M15.0 INCH COCONINO AZ TRAINED SPOTTER
. THE DURATION OF THE HEAVY SNOW EVENT WAS
20 HOURS.
&&
DLBLocal storm report, Feb 28, 9:39 AM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
939 AM MST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY SNOW ARIZONA SNOWBOWL 35.33N 111.71W
02/28/2017 M21.0 INCH COCONINO AZ PUBLIC
ARIZONA SNOWBOWL.
&&
DGVThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:13 AM MST | Wind Advisory | FGZ | Apache, Navajo | 6 hr |
| Feb 28, 5:20 AM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Yavapai | 12 hr |
| Feb 28, 9:47 AM MST | Areal Flood Warning | FGZ | Yavapai | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.